What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 12, 1:15 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 12, 1:15 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
315 PM EDT Tue Jul 12 2022
.Short Term...(This evening through Wednesday)
Issued at 250 PM EDT Tue Jul 12 2022
Latest surface analysis places the cold front NE-SW roughly parallel
and just south of the OH River. A line of cumulus is evident on
satellite out ahead of the front, with clear skies in its wake
across southern Indiana. A couple showers and thunderstorms have
initiated out of ahead of the front in Green, Taylor, and Boyle
counties and into JKL's CWA. Expect continued convection as the
afternoon progresses, with most of the activity occurring over the
Lake Cumberland and Bluegrass regions.
Environment in the aforementioned areas will be conducive for some
stronger storm potential, especially wind potential. Model soundings
continue to show sufficient dry air aloft with DCAPE values
approaching 1000 J/kg. Other hazards will include brief torrential
rainfall and cloud to ground lightning. SPC's Marginal Risk over
this area remains unchanged.
Expect clearing skies overnight with a chance of fog in areas that
see rainfall, with morning mins bottoming out in the 60s. High
pressure will build in across the region tomorrow with mostly sunny
skies, light NW winds, and dew points in the low 60s. Pretty
pleasant for mid July.
&&
.Long Term...(Wednesday night through Tuesday)
Issued at 310 PM EDT Tue Jul 12 2022
Synopsis... Well-behaved Omega blocking pattern will experience
little change during the first couple of days as a mid-level
high/ridge persist throughout the West and north-central US while
cyclonic flow and below-normal heights in the northeast Pacific
Ocean and Northeast US flank it. On the other hand, most of the
uncertainty still resides over the Gulf of Mexico related to the
closed mid-level low and its future interaction with a midlatitude
shortwave rounding the top of the ridge. After several days
depicting a wide array of solutions, global model guidance
(including the ECMWF) depict now a much weaker low moving westward
probably being sheared off by the shortwave. The aforementioned
scenario will give credibility to the wetter weekend pattern
previously advertised by the GFS and CMC. For next week, intense
shortwave trough moving from the Pacific Northwest will displace the
ridge eastward and possibly amplify the downstream pattern as it
reinforces the trough axis over the East CONUS. However, guidance
once again split the odds as the ECMWF depicts a more zonal flow.
Thursday - Friday...Surface high pressure over the Great Lakes will
keep the weather quiet and afternoon temperatures on the high side
as maxima reach the upper 80s and probably the low 90s along the
Green River basin and urbanized cities. Nevertheless the last couple
of nights of the work week wont be as hot given mins and dewpoints
in the 60s.
Saturday - Monday...Forecast remain virtually unchanged with
rain/storm probabilities starting on Saturday and increasing on
Sunday. The shortwave vs low interaction seems to support the idea
of having precipitation these days in a row, which will certainly
help alleviate the drought-stressed vegetation, considering various
vort max waves, old frontal boundary moving northward from the
Southeast, and moisture pooling in the lower Ohio Valley.
Tuesday...Great disagreement among available guidance on whether or
not rain will continue through midweek. For now, will stay with the
NBM solution and leave rain chances in the afternoon for the east
and southeast corner of the CWA.
&&
.Aviation...(18Z TAF Issuance)
Issued at 111 PM EDT Tue Jul 12 2022
VFR conditions are expected throughout this TAF cycle. Latest
surface analysis places the cold front just south of the OH River
between SDF and FFT, with a band of cumulus along the boundary with
bases around 3kft evident on satellite. Showers and thunderstorms
are still possible this afternoon SE of a line from BWG to LEX, but
should not affect either of those sites. Winds will remain SW ahead
of the front, then veer to NW behind it. There is also a chance of
fog developing overnight, which could reduce VIS to MVFR criteria,
mainly at HNB and LEX.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...CG
Long Term...ALL
Aviation...CG
Hazardous weather outlook, Jul 12, 1:03 PM CST, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
303 PM EDT Tue Jul 12 2022
KYZ040>043-046>049-054>057-063>067-070>078-081-082-131915-
Woodford-Fayette-Bourbon-Nicholas-Washington-Mercer-Jessamine-Clark-
Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-Logan-
Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Versailles, Lexington, Paris, Carlisle,
Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon,
Danville, Lancaster, Richmond, Horse Cave, Greensburg,
Campbellsville, Liberty, Stanford, Russellville, Bowling Green,
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton,
Columbia, Jamestown, Burkesville, and Albany
303 PM EDT Tue Jul 12 2022 /203 PM CDT Tue Jul 12 2022/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Isolated strong to severe storms will be possible this evening.
Gusty winds, heavy rainfall, and frequent lightning will be the main
threats.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
GENERAL STORM MOTION OF THE DAY:
Storms will move east at 20-30 mph.
Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving. Please use this with caution
and be prepared for changing conditions.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
INZ076>079-083-084-089>092-KYZ023>039-045-053-061-062-131915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Nelson-Larue-
Butler-Edmonson-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Bardstown, Hodgenville, Morgantown,
and Brownsville
303 PM EDT Tue Jul 12 2022 /203 PM CDT Tue Jul 12 2022/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
CG/ALL
In the hours before
Special weather statement, Jul 12, 1:28 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Louisville KY
328 PM EDT Tue Jul 12 2022
KYZ064-065-077-122000-
Taylor KY-Adair KY-Green KY-
328 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of east central Green,
south central Taylor and north central Adair Counties through 400 PM
EDT/300 PM CDT/...
At 328 PM EDT/228 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Greensburg, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Taylor, north central Adair and east central Green Counties,
including the following locations... Knifley, Bluff Boom, Absher,
Coburg, Romine, Casey Creek, Whitewood, Hatcher, Yuma and Burdick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3726 8555 3732 8551 3728 8515 3716 8524
TIME...MOT...LOC 1928Z 284DEG 28KT 3727 8547
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, Jul 12, 1:34 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Louisville KY
234 PM CDT Tue Jul 12 2022
KYZ071-074-122000-
Warren KY-Barren KY-
234 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of east central Warren
and west central Barren Counties through 300 PM CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plum Springs, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Warren
and west central Barren Counties, including the following
locations... Oil City, Red Cross, Pondsville, Loving, Beckton, Berry
Store, Polkville, Bon Ayr, Kepler and Merry Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3692 8612 3693 8614 3693 8615 3698 8634
3702 8632 3704 8597 3689 8600
TIME...MOT...LOC 1933Z 278DEG 26KT 3699 8626
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, Jul 12, 2:03 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
303 PM CDT Tue Jul 12 2022
KYZ076-077-122030-
Metcalfe KY-Adair KY-
303 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of central Metcalfe and
west central Adair Counties through 330 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Edmonton, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Edmonton around 320 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3703 8576 3707 8576 3710 8575 3708 8546
3694 8551
TIME...MOT...LOC 2003Z 285DEG 24KT 3706 8573
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, Jul 12, 2:08 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Louisville KY
308 PM CDT Tue Jul 12 2022
KYZ071-073-074-076-122045-
Metcalfe KY-Warren KY-Allen KY-Barren KY-
308 PM CDT Tue Jul 12 2022
...Strong thunderstorms will impact portions of northeastern Allen,
east central Warren, central Barren and west central Metcalfe
Counties through 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Edmonton to 11 miles north of Scottsville.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Edmonton around 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3696 8554 3682 8605 3692 8639 3703 8595
TIME...MOT...LOC 2008Z 274DEG 26KT 3699 8567 3691 8611
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, Jul 12, 2:15 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
415 PM EDT Tue Jul 12 2022
KYZ066-122045-
Casey KY-
415 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of southeastern Casey
County through 445 PM EDT...
At 414 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Liberty, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Casey
County, including the following locations... Evona, Mintonville,
Ware, Teddy, Bethelridge, Argyle, Phil and Labascus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3719 8500 3724 8492 3724 8472 3718 8480
3713 8487
TIME...MOT...LOC 2014Z 286DEG 26KT 3722 8502
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BJSSpecial weather statement, Jul 12, 2:20 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
320 PM CDT Tue Jul 12 2022
KYZ077-078-122045-
Russell KY-Adair KY-
320 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northwestern Russell
and southern Adair Counties through 345 PM CDT...
At 320 PM CDT, Doppler radar was tracking a strong thunderstorm over
Columbia, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Russell and southern Adair Counties, including the following
locations... Gradyville, Gadberry, Webbs Cross Roads, Royville, Sano,
Bliss, Russell Springs, Garlin, Fairplay and Crocus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3705 8544 3713 8536 3712 8501 3696 8516
TIME...MOT...LOC 2020Z 281DEG 26KT 3708 8534
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BJS